Prostate cancer (husband non computer user) 5 years ago now returned and spread to spine L2 and ribs. He's on hormone injections every three months as previously. His question is "What should I expect?" Has anyone out there had / got the same ? Thanks
After 5 years my fathers prostrate cancer has spread to spine and other bones.They tried to control pain with morphine tablets abd liquid but he couldn’t tolerate medication
he’s now on a pain patch - never pain tablets - calcium tablets - calcium infusion monthly - antisickness tablets - hormone tablets abd steroids as well as 3 monthly injections
he had one dose of radiotherapy to lumber region
in three weeks his PSA has dropped from over 300 to 95 - now no longer taking morphine he’s no konger confused and his speech has returned to normal and pain is now a mild discomfort
we realise this is only whilst hormone tablets continue to work
Sorry to hear about your father, pleased he has got the PSA down. I know it's a difficult question but Stuart was given a prognosis of 2 year average, I can't seem to find any info on this. Has your father been given a prognosis??
Hi Annie, I have tumours in pelvis and L1 vertebrae, I'm on hormone injections every 6 months and enzulatimide. I am also having radio therapy to my prostate in a few weeks. The hormone tablets do cause alot of fatigue and hot sweats, I find keeping active helps with the fatigue and evening primrose for the sweats. There's other things I'm doing diet etc
"A 38 year old trying to live with stage 4 metastatic prostate cancer, my journey so far is on my profile"
Prognosis is very, very unreliable with PCa - even more so than with other cancers. PCa is usually relatively slow, but that can vary. The rate of spread can vary too. The hormone therapy can hold it for a while, but that 'while' can be months or years. And the reaction to chemotherapy, and tolerance, varies a lot from person to person. Also, much depends on where those secondaries are. Added to all that, the underlying health and strength and other conditions may (or may not!) make a difference. So it's basically guesswork.
- - -
The priority is to live while you have the option.
Thank you for your honest response but sorry about your diagnosis, it must be hard for you. Yes Stuart is very fatigued with lots of hot sweats. He had the radiotherapy 5 years ago and it helped. I have read your profile and you have certainly been through the mill.
Stuart was thinking that the side effects could be something else.
Hope your next treatment gives you some relief.
Thank you for your message, he is trying to live while he can but finds it difficult at times.
Thank you for your kindness, I wish you and Stuart all the best. The fatigue and hot sweats are common side effects of the HT, hopefully they settle down a little over the next few months as mine did. I found the macmillan nurses and my oncologist nurse very useful with dealing with the side effects, maybe contact them for advice. Take care
Whatever cancer throws your way, we’re right there with you.
We’re here to provide physical, financial and emotional support.
© Macmillan Cancer Support 2020
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man (604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: 668265007